MAUDE Adverse Event Report: ABBOTT MEDICAL Amplatzer Septal Occluder; Transcatheter Septal Occluder

ABBOTT MEDICAL Amplatzer Septal Occluder; Transcatheter Septal Occluder
Model Number 9-ASD-014
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 14mm amplatzer septal occcluder was chosen for implant using an unknown delivery system.The patient had a recent myocardial infarction and sustained perforation of the left ventricular wall and ventricular septum during bypass surgery.The affected areas were patched intraoperatively; however, a residual shunt remained.An initial attempt was made to close the shunt using an 8mm amplatzer muscular vsd device, but residual shunting persisted.The defect was then resized, and a 10mm amplatzer muscular vsd device was deployed, after which the shunt was still noted.As a result, a 14mm amplatzer septal occluder was selected, and the surgeon and interventional cardiologist reviewed the case and agreed to release the device.Following the procedure, the device was reported to have embolized and was retrieved from the pulmonary artery.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 14mm amplatzer septal occcluder was chosen for implant using an unknown delivery system.The patient had a recent myocardial infarction and sustained perforation of the left ventricular wall and ventricular septum during bypass surgery.The affected areas were patched intraoperatively; however, a residual shunt remained.Pre¿procedure transesophageal echocardiography (tee) measured the defect to be approximately 4¿7¿mm.An initial attempt was made to close the shunt using an 8¿mm amplatzer muscular vsd device, but residual shunting persisted.The defect was then resized using tee guidance both pre¿procedure and intra¿procedure, and a 10¿mm amplatzer muscular vsd device was deployed, after which the shunt was still noted.As a result, a 14¿mm amplatzer septal occluder was selected, and the surgeon and interventional cardiologist reviewed the case and agreed to release the device.Tee was utilized as the sole imaging modality during the procedure, and a stability check was performed prior to release.A small residual leak, estimated at approximately 1¿3¿mm, was observed around the device lobe.Device implantation required recapture and repositioning prior to final deployment.Following the procedure, the device was reported to have completely dislodged from the intended implant site and embolized to the right pulmonary artery (rpa).Device migration was initially identified on portable chest x¿ray and subsequently confirmed by transthoracic echocardiography (tte).The implanter attributed the embolization to unstable surrounding tissue related to the prior myocardial infarction and surgical creation of the defect.Surgical retrieval of the device was performed, with concurrent patching of the ventricular septal defect.
 
Additional Manufacturer Narrative
An event of a residual shunt and device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause for the reported residual shunt could not be determined.The reported device embolization is likely related to patient factors including unstable tissue surrounding defect, however this cannot be determined.The reported off-label use is related to the amplatzer septal occlude being used to treat a ventricle septal defect.A surgical intervention is a result of case specific circumstances, as the device was removed and the defect was patched.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
Amplatzer Septal Occluder
Common Device Name
Transcatheter Septal Occluder
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key24749730
Report Number2135147-2026-02070
Device Sequence Number21105142
Product Code MLV
UDI-Device Identifier00811806010113
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-014
Device Catalogue Number9-ASD-014
Device Lot Number10021073
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer09/15/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale